Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 220, NWS Tallahassee, FL

July 22, 2006Miller County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2006, 2:43 PM EDT for Miller County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2006, 2:43 PM EDT (18:43 UTC)
Expired
Jul 22, 2006, 3:15 PM EDT
In force
32 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Miller County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:30 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 22, 2:30 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT SAT JUL 22 2006

.SYNOPSIS...THE COLD FRONT WAS STILL WELL TO THE NORTHWEST
STRETCHING THROUGH CENTRAL TENNESSEE SOUTHWEST INTO NORTHERN
ARKANSAS. HOWEVER...LOCAL RADARS ARE BECOMING VERY ACTIVE...
ESPECIALLY OVER OUR GEORGIA AND SOUTHEAST ALABAMA ZONES.

&&

.SHORT TERM...THE FRONT WILL SLIP INTO SOUTH CENTRAL AL/GA TONIGHT.
WITH SUFFICIENT UPR LVL SUPPORT...CONVECTION COULD BE ONGOING WELL
INTO THE OVERNIGHT HOURS. WILL KEEP BEST POPS (50%) ACROSS GA AND AL
AND 40 POP ACROSS THE FLORIDA ZONES. WITH THE BOUNDARY DROPPING INTO
OUR CWA SUNDAY AND STALLING ON MONDAY...POPS INCREASE INTO THE
LIKELY RANGE BOTH DAYS. WITH THE INCREASED CLOUD COVER AND PROSPECTS
FOR RAIN...MAX TEMPS WILL BE AT OR BELOW CLIMO.

.LONG TERM...TROUGH LIFTS NORTHWARD SLIGHTLY AND SFC BNDRY LOOKS TO
BE RIGHT OVER THE CWA ON TUESDAY. WILL CONTINUE LIKELY POPS IN THE
EASTERN HALF...BUT LWR POPS BEHIND BNDRY IN THE WESTERN HALF TO
30-40%. WEDNESDAY LOOKS TO BE DOMINATED BY THE EAST COAST SEA
BREEZE...WITH TEMPS AND POPS RETURNING TO NEAR CLIMO AVERAGES...AND
THIS CONTINUES THROUGH THE END OF THE WORK WEEK.

&&

.MARINE...EXPECTING AN INCREASE IN SPEEDS INTO THE 10 TO 15 KT RANGE
TONIGHT AHEAD OF THE APPROACHING FRONT. WINDS SHOULD MAINTAIN THESE
LEVELS THROUGH EARLY NEXT WEEK WITH THE FRONT IN THE LOCAL REGION.

&&

.FIRE WX...AS MOISTURE CONTINUES TO INCREASE...NO FIRE WEATHER
CONCERNS FOR THE NEXT SEVERAL DAYS.

&&

.AVIATION...SHOWERS AND STORMS ARE QUICKLY BEGINNING TO FIRE ACROSS
THE REGION THIS AFTERNOON...WITH THE TAF SITES EXPECTED TO BE
AFFECTED FROM NW TO SE DURING THE NEXT FEW HOURS. COULD SEE WIND
GUSTS TO 25 KTS AND BRIEF IFR VIS IN TORRENTIAL DOWNPOURS.
OVERNIGHT...MAY EXPERIENCE BRIEF MVFR VIS AT A FEW SITES...BUT
MID-UPPER LEVEL CLOUD DECKS SHOULD PREVENT ANYTHING MORE
SIGNIFICANT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   75 92 73 88/ 40 60 40 70
PANAMA CITY   77 89 76 87/ 40 60 40 70
DOTHAN        73 90 73 87/ 50 60 30 70
ALBANY        73 93 73 90/ 50 60 30 70
VALDOSTA      73 93 73 90/ 50 60 30 70
CROSS CITY    74 91 73 89/ 40 60 40 70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION/FIRE WX...GOULD
LONG TERM...MCNATT
PUBLIC/MARINE...BARRY
Hazardous weather outlook, Jul 22, 10:30 AM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1030 AM EDT SAT JUL 22 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-231430-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
930 AM CDT SAT JUL 22 2006 /1030 AM EDT SAT JUL 22 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
EXPECTING HIGHER COVERAGE OF SHOWERS AND THUNDERSTORMS TODAY
COMPARED TO THE LAST FEW DAYS. INCREASING MOISTURE...SEA BREEZE
INTERACTIONS...AS WELL AS AN APPROACHING FRONTAL BOUNDARY FROM THE
NORTHWEST WILL ALL HELP TO DEVELOP STORMS LATE THIS MORNING
THROUGH THE EVENING HOURS. SOME OF THESE STORMS MAY BE STRONG
WITH AN ISOLATED SEVERE THUNDERSTORM POSSIBLE WITH DAMAGING WINDS
AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
HIGHER PRECIPITATION CHANCES WILL CONTINUE THROUGH TUESDAY AS THE
WEAK FRONTAL BOUNDARY SLOWLY SLIPS SOUTHWARD TOWARDS THE AREA
BEFORE WASHING OUT. THERE IS A POSSIBILITY THAT SOME STORMS EACH
DAY MAY BE SEVERE...WITH DAMAGING WINDS AND HAIL THE MAIN THREAT.
BY WEDNESDAY...RAIN CHANCES LOWER BACK DOWN TO AROUND AVERAGE FOR
THIS TIME OF YEAR.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

MCNATT/BARRY

In the hours before

Special weather statement, Jul 22, 2:13 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
213 PM EDT SAT JUL 22 2006

GAZ142-221845-
EARLY-
213 PM EDT SAT JUL 22 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EARLY COUNTY...

* UNTIL 245 PM EDT

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF BLAKELY. THIS STORM WAS MOVING
TOWARD THE SOUTHWEST AT 5 MPH.

DIME SIZE HAIL...WINDS 30 TO 40 MPH...FREQUENT LIGHTNING...AND VERY
HEAVY RAIN ARE EXPECTED WITH THIS STORM.

9-FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:44 PM EDTSevere Thunderstorm WarningTAEJackson, Washington21 min
Jul 22, 2:29 PM EDTSevere Thunderstorm WarningTAEEarly31 min
Jul 22, 2:51 PM EDTSevere Thunderstorm WarningTAEColquitt, Worth24 min
Jul 22, 4:53 PM EDTSevere Thunderstorm WarningTAELanier52 min
Jul 22, 5:18 PM EDTSevere Thunderstorm WarningTAEBrooks27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.